Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal bleeding after intercourse?

Answered by
Dr.
Dr. Nishikant Shrotri

OBGYN

Practicing since :1968

Answered : 2916 Questions

default
Posted on Tue, 22 Sep 2015 in Women's Health
Question: I am 21 year old boy. 3 days ago i had sex with my girlfriend 20 year old.after a forced penetration bleeding occurs.it is not stopped yet.3 days passed but bleeding occurs sometimes. What is the problem? What we do to solve this? Is there any critical condition to fear?
doctor
Answered by Dr. Nishikant Shrotri 45 minutes later
Brief Answer:
Hymen rupture

Detailed Answer:
Dear XXXXXXX

I believe this was the first ever intercourse she had in her life. During first intercourse the hymen of so many girls (with intact hymen) is ruptured or torn.

Hymen is a fibro-muscular membrane with a small opening in it and is situated just inside the opening of vagina. In good old days, intact hymen was supposed to be a sign of virginity. However, it can get torn even by sitting astride. Hence, in this era, bicycling, motorcycle riding, horse riding, climbing trees, athletics, etc. can cause rupture of hymen.

If the hymen is intact till the first intercourse, then it usually gets torn, particularly with forceful insertion of the penis in the vagina. This incidence is known to cause bleeding of varying amount. You do not have to worry about the bleeding due to hymenal rupture. This bleeding should not be alarming and should stop in a day or two if left undisturbed. If the bleeding is alarming and not being controlled, there is a likelihood of trauma to her vaginal tissues requiring Gynaecologist's opinion. However, I feel, this bleeding is due to hymen rupture since you have mentioned that you had to entre the vagina rather forcefully. She can inspect herself in the mirror to find out the status of her hymen and the lesion.

However, if this is not her first intercourse, she had previous insertional sexual experiences, then the bleeding is likely to be due to vaginal trauma due to forceful act. In such case, you have to report to the Gynaecologist for examination and treatment.

Will you please inform me about her sexual history?

Also please let me know about her menstrual history. Is it likely that she has started menstruating after your intercourse? On which day of her menstrual cycle did you have the intercourse?

After 3 days, the bleeding has not stopped, however, has it become less? What is the colour of the blood now? Has it become deep brown or pink in colour? This indicates either it is old bleeding or the blood is getting washed off. If you answer these questions, I can have more clear clinical picture and I can guide you further more.

Currently, please leave the lesion undisturbed and allow it to heal. Frequent handling may delay the healing and moreover may cause infection.

I am sure, you must have been satisfied by this answer, If so, please post a good review with 5 star rating for me.

If you want any more information, I am always available for you, XXXXXXX



Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Nishikant Shrotri 2 hours later
yes sir it was her first intercourse.her menstrual cycle was started 3rd day of the previous month.we had our intercourse in 30th august. i think the time for next menstrual cycle starting in 3 sep. the bleeding is less now.it is in red colour now not pink or brown .but some solid matters are ejected from her vagina on the day of our intercourse.
when she consulted a doctor but not said that intercourse happened the doctor prescribed a medicine "DUOLUTE L" for stopping the bleeding.doctor told that if the medicine is not properly eaten by her bleeding will occur again. what is your opinion sir? is the medicine good for her for stopping her bleeding? you should understand that the consulted doctor did not know that this bleeding is happened by intercourse.he is beliving that its her menstrual problem. pls answer my question sir.
doctor
Answered by Dr. Nishikant Shrotri 28 minutes later
Brief Answer:
Hymen rupture confirmed

Detailed Answer:
Hallow XXXXXXX

Form the follow up information that you have provided, bleeding due to rupture of hymen seems to be the diagnosis.

Hence forth I would suggest you to use lubrication during the intercourse so that she will have no problem during intercourse. Please do not use oil based lubricants like Vaseline, soap, etc. They are harmful to the woman's reproductory organs. Use only water based lubricants like vaginal jelly. Also during penile insertion, ask her to relax. Deep breathing by mouth is a good technique.

The solid pieces coming out with the blood could be the blood clots. Now if they are not seen, you need not do anything. If she feels pain at the site - throbbing pain, it suggests infection. In that case she may apply some local antibiotic cream like Soframycine or Neosporine.


Anyway, since the bleeding seems to be from the rupture of the hymen and now the bleeding has diminished, I do not think there is any necessity of taking Duolut L as it is hormonal preparation - Progesterone. After discontinuing it again she will get menses; and more important is that it is not needed. Since she is unmarried girl, the doctor did not perform vaginal examination on her and thinking this is a menstrual bleeding, gave her the medicine. The doctor has prescribed Duolute L because he was not aware of her sexual exposure. I am of the opinion that you should not hide any information from the doctor, lawyer and the God. I do not want to contradict him; however, since this medicine is out of incomplete history, she need not take it.

I feel the diminution of bleeding and the scientific information has reduced stress of both of you. Still if you want any more information, I am always available for you, XXXXXXX

If you are satisfied with this discussion, you may please post a detailed good review with 5 stars posting for me.


Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Local antibiotic

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched....

doctor1 MD

Hi, 2 weeks ago left forearm was swollen because infection. Was prescribed 10 days of Keflex (4x a day). After day 3, arm was normal size, few days...

doctor1 MD

My friend got bit by a mosquito 24 times, and she threw up, and now her toe (no bite there, or anywhere near it) is numb. She is also fatigued, and...

doctor1 MD

I am 24 and currently breastfeeding my 2nd child who is just barely 1 month old. I recently had mastitis and will finish my dicloxacillin tomorrow....